Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 30, NWS Nashville, TN

April 3, 2007Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 9:44 PM CDT for Cumberland County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 9:44 PM CDT (02:44 UTC)
Expired
Apr 3, 2007, 10:15 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cumberland County, TN

The radar

The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:03 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040244
SVROHX
TNC035-040315-
/O.NEW.KOHX.SV.W.0030.070404T0244Z-070404T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUMBERLAND COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CROSSVILLE...

* UNTIL 1015 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF CROSSVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAB ORCHARD BY 955 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3594 8511 3576 8506 3587 8471 3602 8474

$$
JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:30 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 3, 8:30 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CDT TUE APR 3 2007

.DISCUSSION...
LEADING EDGE OF STRONG THUNDERSTORMS IS ALONG A LINE FROM PICKETT
COUNTY TO SRN MACON COUNTY TO NRN DAVIDSON COUNTY TO NRN PERRY
COUNTY. THIS LINE IS MOVING TOWARD THE SE AT 30 MPH. MOST REPORTS OF
SEVERE WEATHER ARE FOR DAMAGING HAIL WITH A FEW REPORTS OF
DAMAGING WIND. THERE IS ALSO A POSSIBILITY OF ISOLATED TORNADOES
DUE MAINLY TO THE STRONG SHEAR NOTED IN RECENT SOUNDINGS.

WE EXPECT THIS LINE TO CONTINUE SEWD AND MOVE OUT OF THE AREA
BY 4-5 AM.  THE SVR TSTM WATCH WAS CANCELLED FOR MONTGOMERY...STEWART
AND HOUSTON COUNTIES. WE WILL CONTINUE TO CLEAR COUNTIES IN THE
CURRENT TORNADO WATCH AS CONVECTION MAKES ITS WAY EWD.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT TUE APR 3 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-041200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
621 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR
SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK.
SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD
OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY
UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW
STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO
THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER
WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE
PROLONGED WARM SPELL.

OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC
SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES
MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED
THROUGH THIS EVENING.

13

In the hours before

Local storm report, Apr 3, 9:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     1 NW LEBANON            36.22N 86.33W
04/03/2007                   WILSON             TN   EMERGENCY MNGR

            TREE DOWN ON HOUSE AT 320 MANN ROAD.

&&

EKING
Local storm report, Apr 3, 9:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     3 S LEBANON             36.17N 86.32W
04/03/2007                   WILSON             TN   EMERGENCY MNGR

            TELCO LINE DOWN STUMPY LANE AND MURFREESBORO ROAD.

&&

EKING
Local storm report, Apr 3, 9:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             10 SW CRAB ORCHARD      35.81N 85.01W
04/03/2007  E1.75 INCH       CUMBERLAND         TN   LAW ENFORCEMENT

            SHERIFFS DEPARTMENT REPORTED GOLF BALL SIZE HAIL.

&&
Local storm report, Apr 3, 9:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     2 E LEBANON             36.21N 86.29W
04/03/2007                   WILSON             TN   EMERGENCY MNGR

            TREES DOWN ACROSS ROAD 1900 BLUEBIRD ROAD.

&&

WEK
Local storm report, Apr 3, 9:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             7 S CROSSVILLE          35.85N 85.04W
04/03/2007  E1.75 INCH       CUMBERLAND         TN   TRAINED SPOTTER

            GOLFBALL SIZE HAIL IN LANTANA AREA.

&&

WEK
Local storm report, Apr 3, 9:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             7 S CROSSVILLE          35.85N 85.04W
04/03/2007  E1.75 INCH       CUMBERLAND         TN   AMATEUR RADIO

            GOLFBALL SIZE HAIL IN TANSI VILLAGE SOUTH OF HIGHWAY 101.

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:15 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys60 min
Apr 3, 7:45 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Apr 3, 8:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson39 min
Apr 3, 8:26 PM CDTSevere Thunderstorm WarningOHXDickson34 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningOHXCumberland, White32 min
Apr 3, 8:32 PM CDTSevere Thunderstorm WarningOHXPerry28 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningOHXHickman49 min
Apr 3, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson, Wilson48 min
Apr 3, 9:00 PM CDTSevere Thunderstorm WarningOHXCumberland45 min
Apr 3, 9:07 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 3, 9:12 PM CDTTornado WarningOHXCumberland33 min
Apr 3, 9:34 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury26 min
Apr 3, 9:38 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford37 min
Apr 3, 9:55 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee35 min
Apr 4, 2:46 AM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr
Apr 4, 2:46 AM CDTFreeze WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more29 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.